Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 26, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 5, 2005, 4:11 PM EDT for Allegan County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2005, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 5, 2005, 5:18 PM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Allegan County, MI
The radar
The Grand Rapids radar (KGRR), 51 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:15 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:40 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 1:40 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 140 PM EDT SUN JUN 5 2005 .SHORT TERM... NO MAJOR CHANGES TO THE ZONES. SEVERE WEATHER A GOOD POSSIBILITY THIS EVENING. LOTS OF CAPE...MORE THAN 2000 J/KG AND NO CAP. A DECENT WAVE IS APPROACHING FROM ILLINOIS. THIS FEATURE IS BECOMING PERPENDICULAR TO THIS WIND FIELDS APPEARS TO BE THE MAIN FEATURE HEADING IN OUR DIRECTION. THIS WILL LOCALLY ENHANCE THE SEVERE WEATHER THREAT HERE IN SOUTHWEST LOWER MICHIGAN FOR THE MID TO LATE AFTERNOON HOURS. A DRIER AND MORE STABLE AIRMASS ARRIVES FOR MONDAY AS THE FRONT SHIFT SOUTH OF THE REGION. THIS FRONT THEN RETURNS NORTH AS A WARM FRONT FOR TUESDAY NIGHT WITH SOME MORE SHOWERS AND STORMS EXPECTED. .LONG TERM... OUR PREVIOUS EXTENDED RANGE FORECAST APPEARS TO BE IN EXCELLENT SHAPE SO VERY LITTLE MODIFICATION WAS NECESSARY. AGREE WITH MID SHIFT FORECASTER THAT MEDIUM RANGE GUIDANCE IS DEFINITELY TRENDING WARMER FOR THE UPCOMING WEEK. CORRESPONDINGLY WITH INCREASED INSTABILITY AND SFC HEATING AND WITH A BOUNDARY MEANDERING ACROSS THE AREA WE AGREE WITH THE MENTION OF A CHC OF SHOWERS AND TSTORMS DAILY AT THIS POINT. && .GRR WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 800 PM EDT ENTIRE SOUTHWEST LOWER MICHIGAN. && MJS
Hazardous weather outlook, Jun 5, 1:00 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 100 PM EDT SUN JUN 5 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-061000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 100 PM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE A POSSIBILITY THIS AFTERNOON ACROSS ALL OF THE SOUTHWEST QUARTER OF LOWER MICHIGAN. THE STORM PREDICTION CENTER HAS CONTINUED THE ENTIRE AREA IN A MODERATE RISK FOR SEVERE STORMS. A COLD FRONT IS SITUATED FROM SOUTHERN MINNESOTA...SOUTHWARD TO IOWA EARLY THIS AFTERNOON. THIS FRONT WILL PROGRESS EAST INTO WISCONSIN BY EVENING. WARM...MOIST AIR WILL CONTINUE TO MOVE NORTHWARD ACROSS THE GREAT LAKES REGION AHEAD OF THE FRONT THIS AFTERNOON. AS THE COLD FRONT SWEEPS INTO AN UNSTABLE AIRMASS THIS AFTERNOON A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OUT AHEAD OF IT ACROSS SOUTHWEST MICHIGAN...INTO ILLINOIS AND INDIANA. A DISTURBANCE COMING OUT OF ILLINOIS COULD ENHANCE THE SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. THE GREATEST LIKELIHOOD OF STORMS WILL BE FROM MID AFTERNOON AND THROUGH THE EVENING. ALTHOUGH...STORMS WILL BE POSSIBLE ANY TIME THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT FROM STORMS THIS LOOKS TO BE STRONG DAMAGING STRAIGHT LINE WINDS...WITH GUSTS IN EXCESS OF 60 MPH. IN ADDITION...LARGE HAIL WILL BE A POSSIBILITY. THE STRONGEST STORMS COULD PRODUCE HAIL TO AROUND AN INCH AND A HALF IN DIAMETER. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN ARE EXPECTED WITH ANY THUNDERSTORMS THAT DO DEVELOP. FINALLY...ROTATION MAY OCCUR IS STORMS...SO TORNADOES CANNOT BE RULED OUT EITHER. THE SEVERITY OF STORMS THIS AFTERNOON AND TONIGHT WILL HINGE UPON THE AMOUNT OF CLOUD COVER LEFT OVER FROM OVERNIGHT STORMS...AS WELL AS WHERE OUTFLOW BOUNDARIES FOCUS STORM DEVELOPMENT. LATER OUTLOOKS WILL BETTER DETAIL THE EXPECTED EVOLUTION AND SEVERITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM...MOIST AIRMASS WILL REMAIN IN PLACE FOR MOST IF NOT ALL OF THE UPCOMING WORK WEEK. A FRONTAL BOUNDARY IS EXPECTED TO MEANDER THROUGH THE AREA...SO SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. IF YOU ARE A SPOTTER AND STORMS MOVE THROUGH YOUR LOCATION...PLEASE SEND IN REPORTS THROUGH THE 800 PHONE NUMBER...OR THE ESPOTTER WEBPAGE. DUKE MJS
In the hours before
Local storm report, Jun 5, 3:32 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 5 SE BRECKENRIDGE 43.36N 84.41W
06/05/2005 0.88 INCH GRATIOT MI TRAINED SPOTTER
&&
NJJLocal storm report, Jun 5, 3:32 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 5 SE BRECKENRIDGE 43.36N 84.41W
06/05/2005 0.88 INCH GRATIOT MI TRAINED SPOTTER
&&
NJJLocal storm report, Jun 5, 3:35 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL WYOMING 42.89N 85.70W
06/05/2005 0.75 INCH KENT MI PUBLIC
&&
NJJLocal storm report, Jun 5, 3:56 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL GRAND RAPIDS 42.96N 85.66W
06/05/2005 0.75 INCH KENT MI BROADCAST MEDIA
1/2 INCH TO 3/4 INCH DIAMETER HAIL. WIND GUSTS ESTIMATED
AROUND 60 MPH ALSO.
&&
NJJLocal storm report, Jun 5, 3:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL GRAND RAPIDS 42.96N 85.66W
06/05/2005 1.00 INCH KENT MI PUBLIC
NORTHWEST GRAND RAPIDS
&&
NJJLocal storm report, Jun 5, 4:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 14 ESE ALMA 43.30N 84.40W
06/05/2005 1.00 INCH GRATIOT MI PUBLIC
HAIL UP TO 1.10 INCHES IN DIAMETER
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:52 AM EDT | Special Marine Warning | GRR | 38 min | |
| Jun 5, 2:05 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent | 55 min |
| Jun 5, 2:23 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 61 min |
| Jun 5, 2:39 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 48 min |
| Jun 5, 2:43 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 47 min |
| Jun 5, 3:03 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 29 min |
| Jun 5, 3:23 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 54 min |
| Jun 5, 3:34 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 71 min |
| Jun 5, 3:38 PM EDT | Special Marine Warning | GRR | 67 min | |
| Jun 5, 3:41 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 64 min |
| Jun 5, 3:47 PM EDT | Tornado Warning | GRR | Gratiot | 28 min |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm | 78 min |
| Jun 5, 4:44 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 5, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 27 min |
| Jun 5, 5:01 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 45 min |
| Jun 5, 5:12 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo | 63 min |
| Jun 5, 5:16 PM EDT | Tornado Warning | GRR | Montcalm | 13 min |
| Jun 5, 5:23 PM EDT | Tornado Warning | GRR | Gratiot | 67 min |
| Jun 5, 5:43 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 57 min |
| Jun 5, 5:50 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 40 min |
| Jun 5, 5:56 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 64 min |
| Jun 5, 6:09 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo | 38 min |
| Jun 5, 6:14 PM EDT | Tornado Warning | GRR | Clinton | 48 min |
| Jun 5, 6:27 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 61 min |
| Jun 5, 6:32 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 41 min |
| Jun 5, 6:34 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 56 min |
| Jun 5, 6:38 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.